Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 23, 2018, 10:30 AM EST for 4 counties in Indiana. It took effect at Jan 24, 2018, 1:00 AM EST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2018, 10:30 AM EST (15:30 UTC)
- In effect from
- Jan 24, 2018, 1:00 AM EST
- Expired
- Jan 28, 2018, 2:42 AM EST
- In force
- 4 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Edwardsport (FREI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
467
WGUS43 KIND 231530
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1030 AM EST Tue Jan 23 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following river in southwest Indiana...
White River...
.Lowland flooding will develop along portions of the White River in
southwest Indiana in the next few days. Flooding will affect low
agricultural land and possibly a few local roads. River levels may
be locally higher because of ice jams.
Rainfall of one-half to slightly over an inch fell in southwest and
central Indiana Monday night. Additional rainfall during the
weekend may prolong flooding. High water may persist into early
February.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC027-051-083-125-240330-
/O.NEW.KIND.FL.W.0004.180124T0600Z-180128T0742Z/
/FREI3.1.ER.180124T0600Z.180125T1800Z.180127T1942Z.NO/
1030 AM EST Tue Jan 23 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Edwardsport.
* from late tonight to late Saturday night.
* At 7:00 AM Tuesday the stage was 13.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 16.5 feet by early Friday morning. The
river will fall below flood stage by Saturday early afternoon.
* At 16.0 feet...Old Vincennes Road and residential property in this
area begin to flood. Flooding of low agricultural fields occurs
along portions of the river.
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
3879 8729 3887 8715
$$
ILC185-INC027-051-083-125-240329-
/O.NEW.KIND.FL.W.0005.180124T1930Z-180128T0600Z/
/PTRI3.1.ER.180124T1930Z.180126T1200Z.180127T1800Z.NO/
1030 AM EST Tue Jan 23 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Petersburg.
* from Wednesday afternoon to late Saturday night.
* At 9:30 AM Tuesday the stage was 12.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 16.4 feet by Friday morning. The river
will fall below flood stage by Saturday early afternoon.
* At 16.0 feet...Flooding affects agricultural lands.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-240329-
/O.NEW.KIND.FL.W.0006.180125T0900Z-180129T0900Z/
/HAZI3.1.ER.180125T0900Z.180127T0600Z.180128T2100Z.NO/
930 AM CST Tue Jan 23 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Hazleton.
* from late Wednesday night to late Sunday night.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.9
feet early Saturday morning.
* At 17.0 feet...Water in a few fields.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$2 follow-up statements
058
WGUS83 KIND 240333
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1033 PM EST Tue Jan 23 2018
...A Flood Warning continues for portions of the following rivers in
Indiana...
White River...
.Lowland flooding may develop along portions of the White River
in southwest Indiana in the next few days, though the likelihood is
diminishing based on new forecast data. If flooding develops it will
affect low agricultural land and possibly a few local roads. River
levels may be locally higher because of ice jams. At least,
elevated river levels close to flood stage should be expected.
Rainfall of one-half to slightly over an inch fell in southwest and
central Indiana Monday night. Additional rainfall during the
weekend may prolong flooding. High water may persist into early
February.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC027-051-083-125-250333-
/O.EXT.KIND.FL.W.0004.180125T1400Z-180127T0600Z/
/FREI3.1.ER.180125T1400Z.180125T1800Z.180126T1800Z.NO/
1033 PM EST Tue Jan 23 2018
The Flood Warning continues for
The White River at Edwardsport.
* from Thursday morning to late Friday night.
* At 7:00 PM Tuesday the stage was 13.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday morning and
continue to rise to near 15.2 feet by Thursday evening. The river
will fall below flood stage by Friday early afternoon.
* At 16.0 feet...Old Vincennes Road and residential property in this
area begin to flood. Flooding of low agricultural fields occurs
along portions of the river.
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
3879 8729 3887 8715
$$
ILC185-INC027-051-083-125-250332-
/O.EXT.KIND.FL.W.0005.180126T1800Z-180127T1200Z/
/PTRI3.1.ER.180126T1800Z.180126T1800Z.180127T0000Z.NO/
1033 PM EST Tue Jan 23 2018
The Flood Warning continues for
The White River at Petersburg.
* from Friday afternoon to Saturday morning.
* At 9:30 PM Tuesday the stage was 13.3 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
early afternoon.
* At 16.0 feet...Flooding affects agricultural lands.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-250332-
/O.EXT.KIND.FL.W.0006.180127T0600Z-180128T1200Z/
/HAZI3.1.ER.180127T0600Z.180127T0600Z.180128T0000Z.NO/
933 PM CST Tue Jan 23 2018
The Flood Warning continues for
The White River at Hazleton.
* from late Friday night to Sunday morning.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.0
feet early Saturday morning.
* At 17.0 feet...Lowest reading available from the Hazleton Staff
Gage. Since the 1930s the White River has moved from the "old
wellhouse" to several hundred yards from the "old wellhouse". The
river returns to the "old wellhouse" around 17 to 17.5 feet.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$908
WGUS83 KIND 241442
FLSIND
Flood Statement
National Weather Service Indianapolis IN
942 AM EST Wed Jan 24 2018
...The Flood Warning is no longer in effect for portions of the
following river in Indiana...
White River...
.The White river has crested or nearly crested below flood stage.
Small rises will be possible in Petersburg and areas downstream, but
should remain below flood stage. Additional rain this weekend may
lead to new rises across central Indiana and will be monitored going
forward.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC027-051-083-125-241512-
/O.CAN.KIND.FL.W.0004.000000T0000Z-180127T0600Z/
/FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 AM EST Wed Jan 24 2018
The Flood Warning is cancelled for
The White River at Edwardsport.
* At 7:00 AM Wednesday the stage was 13.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.4 feet
tomorrow evening.
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
3879 8729 3887 8715
$$
ILC185-INC027-051-083-125-241512-
/O.CAN.KIND.FL.W.0005.000000T0000Z-180127T1200Z/
/PTRI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 AM EST Wed Jan 24 2018
The Flood Warning is cancelled for
The White River at Petersburg.
* At 8:30 AM Wednesday the stage was 13.7 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 14.9 feet
Friday morning.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-241512-
/O.CAN.KIND.FL.W.0006.000000T0000Z-180128T1200Z/
/HAZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 AM CST Wed Jan 24 2018
The Flood Warning is cancelled for
The White River at Hazleton.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 15.2 feet early Saturday morning.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 23, 9:26 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 23, 9:26 AM EST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 926 AM EST Tue Jan 23 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 156 AM EST Tue Jan 23 2018 Main surface low is now over northwest Lower MI with the cold front that extends southward through central OH through northwest GA. Mid/upper low is over central IL with an associated low at the surface. This feature will move east-northeast across the northwest quarter of central IN this morning with a weak surface trough that will follow this afternoon before high pressure moves in tonight. && .NEAR TERM /Today/... Issued at 156 AM EST Tue Jan 23 2018 Challenge this morning is precipitation associated with the mid/upper level low moving northeast over the northwest part of central IN. Temperatures will pretty much remain in the mid/upper 30s throughout the day. Air aloft is cold with the upper low and that could create mid level lapse rates for dendritic growth. Thus, looks like the best chance for a ran/snow shower mix will be across the northwest and north central areas through this afternoon as the upper level feature moves off to the northeast. && .SHORT TERM /Tonight through Thursday/... Issued at 156 AM EST Tue Jan 23 2018 Looks like a break in clouds for tonight before a minor shortwave trough scoots southeast over the Ohio Valley. Superblend generates snow flurries early Wednesday across the region. Looking at forecast soundings, it looks like mid levels moisten enough to generate, but whether low level can evaporatively cool enough for any significant precipitation may be challenging. Thus, will leave in with low confidence at this time. After this little feature moves eastward from the area, high pressure will move across the area mainly just south of the Ohio Valley resulting in some westerly, then southerly, flow across the area. Thursday looks to be the nicest day coming up with temperatures reaching the low 40s north to upper 40s south. && .LONG TERM /Friday through Monday/ Issued at 250 AM EST Tue Jan 23 2018 Ensembles are in fairly good agreement in bringing an upper trough through the local area early next week, around Sunday or Monday. Will go with PoPs from Friday night through Sunday to cover this feature. At this point, thicknesses support rain will be the dominate precipitation type, with the potential for light mixed precipitation at the tail end of the event on Sunday. There are a few ensembles members that suggest the potential for secondary low development along the trailing frontal zone, which may result in accumulating snow by Sunday or Monday. At this time, these solutions are in the minority, so will keep an eye on the trends over the next few days regarding this. && .AVIATION /Discussion for the 23/15Z TAF Update/... Issued at 924 AM EST Tue Jan 23 2018 Update... Increased winds a few kts and inserted mention of snow at KIND. Previous Discussion... Mid level vorticity center currently moving into western Indiana is accompanied by areas of light rain, snow, and some IFR ceilings and visibilities. These conditions are expected to impact the terminals at times through the mid morning hours as the feature moves east. Most of the precipitation should diminish by the mid to late morning hours, however some of the IFR ceilings may linger more towards midday before lifting to 015-020 deck. Surface winds 230-250 degrees this morning expected to gradually veer to 270-290 degrees by later this afternoon. Occasional surface gusts 20-22 kts this morning will become more frequent at the day goes by. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...DM NEAR TERM...DM SHORT TERM...DM LONG TERM...JAS AVIATION...JAS/TDUD
Hazardous weather outlook, Jan 23, 4:12 AM EST, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 412 AM EST Tue Jan 23 2018 INZ021-028>031-035>049-051>057-060>065-067>072-241100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 412 AM EST Tue Jan 23 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Hazards: None. Timing: None. Discussion: An upper level weather disturbance is expected to move across the area today. This disturbance will result in the potential for rain and snow showers today. Snow accumulations are not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: No hazardous weather is expected at this time. Discussion: A low pressure system is expected to affect the area over this upcoming weekend, resulting in chances for rain from Friday night through Sunday. Some snow is possible near the tail end of the event, around Sunday, however little if any accumulations are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jan 23, 8:38 AM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 AM EST TUE JAN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 1 N GREENCASTLE 39.66N 86.84W
01/22/2018 M51 MPH PUTNAM IN EMERGENCY MNGR
&&
TDUDLocal storm report, Jan 23, 8:39 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 AM EST TUE JAN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST GREENCASTLE 39.65N 86.84W
01/22/2018 M56 MPH PUTNAM IN PUBLIC
TREE BLOWN DOWN.
&&
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:24 PM EST | Special Weather Statement | IND | Boone, Hamilton, Hendricks, Johnson, Marion, Monroe and 2 more | 51 min |
| Jan 22, 9:30 PM EST | Special Weather Statement | IND | Delaware, Henry, Madison, Randolph | 45 min |
| Jan 23, 10:30 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Jan 23, 10:30 AM EST | River Flood Warning | IND | Gibson, Knox | 6 days |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.